From New Jersey, USA:
My 15 year old son, who has had type 1 diabetes for about two and a half years, has always had to take a great deal of medication for his petit mal epilepsy which was diagnosed at 10 years of age. We are told either his body is processing it too quickly or he is not absorbing it totally, and he is on 17 pills per day. Could diabetes play any part in my son's inability to absorb the medication?
I find it unlikely the diabetes has a role. Sometimes there can be gastric problems with emptying, but that is usually after years, decades, of diabetes and after very poor control. So I doubt it, but you could ask your son's doctor about gastric emptying. It's easy enough to test.
Original posting 5 Jun 2003
Posted to Other Medications
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.